MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for gallbladder drainage.When the physician attempted to perform drainage, "air was aspirated with bile." the device was removed and replaced with another, similar device to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation¿evaluation: (b)(6) hospital in japan informed cook that on (b)(6) 2021 an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter from lot 13559682 did not function properly during initial placement.The device was placed in the gallbladder, and when the physician drew suction on the device, they aspirated air with bile.The device was removed and replaced without further issues and the procedure was completed successfully.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device, as well as a visual inspection, functional test, and dimensional verification of the returned product, were conducted during the investigation.The customer returned one ult8.5fr.There is biological throughout.The suture string is broken, and there is no other damage.The catheter was leak tested, and leakage is noted where the catheter joins the connector cap.The mac-loc assembly failed specification.Additionally, a document based investigation evaluation was performed.The risk specifications covering mac-loc drainage catheters includes hub separation as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.Based on the review of current the device master record (dmr) and design history file (dhf), cook has concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot did not have related nonconformances.There are no additional complaints on lot #13559682.Based on the device history record review, there is no evidence of additional nonconforming material in house or in the field.Cook confirmed the device was manufactured out of specification based on the device failure analysis.However, there is no evidence of additional nonconforming material from this lot in house or in the field.The cause of this event is quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11248423
Report Number1820334-2021-00198
Device Sequence Number3606713
Product Code GBO
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)231116(10)13559682
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number13559682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1